MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number M5IVL4560
Medical Device Problem Codes Nonstandard Device (1420); Delivered as Unsterile Product (1421); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report has not yet been received at shockwave medical, inc.Therefore, a physical examination has not been performed.Evaluation of the subject device is anticipated but has not yet begun.After the device is received and investigation is completed, a supplemental report will be submitted.
 
Event or Problem Description
Shockwave medical received a report involving a shockwave m5 peripheral intravascular lithotripsy (ivl) catheter.It was reported that during a procedure in the operating room (or), a catheter was removed from its sealed packaging.Upon opening the carton, it was discovered that the catheter pouch had labels marked "not for human use" and "test sample," and the catheter had a "rejected" label attached.It was reported that blood was observed on the packaging which was later confirmed to be from the physician.Additionally, it was noted that the catheter did not come into contact with the patient, and the ivl treatment was not used to complete the procedure.The method used to complete the procedure remains unknown.Shockwave medical will continue to follow up on the expected return of the device to aid in the investigation efforts.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the packaging issue could not be definitively determined based on the information available.
 
Additional Manufacturer Narrative
The device was received at shockwave medical, and a visual inspection confirmed the presence of the reject label on the catheter.A comprehensive investigation was completed using information provided by the customer, device history record review, and evaluation of manufacturing controls.The investigation determined the event resulted from an inadvertent packaging/labeling mix-up, where a test/sample unit not intended for human use was placed into commercial distribution packaging.Shockwave has initiated a corrective and preventative action for this event and determined this to be an isolated incident.Shockwave medical remains committed to compliance and will continue to monitor, track, and trend this issue through established quality and post market surveillance processes to ensure sustained effectiveness of implemented controls.The following sections were updated per additional information received on 27mar2026.H6: added annex b: 10, 3331.H6: added annex c: 156, 4244.H6: added annex d: 143.

Brand Name
SHOCKWAVE M5 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE M5 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key21978001
Report Number3015053838-2025-00066
Device Sequence Number18454825
Product Code PPN
UDI-Device Identifier00195451000140
UDI-Public(01)00195451000140(17)260731(10)01A240723A
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K180958
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberM5IVL4560
Device Catalogue NumberM5IVL4560
Device Lot Number01A240723A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by ManufacturerNot provided
03/27/2026
Initial Report FDA Received Date05/07/2025
Supplement Report FDA Received Date06/05/2025
04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown